MAUDE Adverse Event Report: WELCH ALLYN INC. CONNEX SPOT MONITOR; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. CONNEX SPOT MONITOR; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 7000-APM
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the connex spot monitor was plugged in when staff heard a pop.Staff then noted smoke and fire coming from the device.There was no report of serious injury.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
Additional information received from the customer confirming the accessory power management (apm) battery caught fire.Hillrom is awaiting the return of the devices for a thorough analysis.Hillrom will submit a final report with investigation conclusion on this incident.
 
Additional Manufacturer Narrative
The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.This product is available for sale only upon the order of a physician or licensed health care professional.According to the user manual."the connex spot monitor can be mounted on the ms3 classic mobile stand, mobile work surface (mws) stand, accessory power management (apm) stand, desktop stand (dst), or wall mount.This power supply connects directly to the mains outlet".The apm is an accessory stand with work surface, power supply for enhanced device run time, and organizational bins to arrange sensors and cables for available parameters.Baxter requested for the faulty device to be returned for investigation into the root cause of the reported malfunction.However, no response was received from the customer and the device is not expected to be back.Although there was no serious injury as a result of this event, if the reported malfunction of fire were to recur, it could result in a serious injury or death, therefore, baxter is reporting this malfunction.
 
Event or Problem Description

Brand Name
CONNEX SPOT MONITOR
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key19555810
Report Number1316463-2024-00072
Device Sequence Number4851456
Product Code MWI
UDI-Device Identifier00732094210613
UDI-Public732094210613
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7000-APM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown